2021 ICD-10-CM Code T39.91XA

Poisoning by unspecified nonopioid analgesic, antipyretic and antirheumatic, accidental (unintentional), initial encounter

Version 2021
Replaced Code
Billable Code
7th Character Code
Unspecified Code
Initial Code
MS-DRG Mapping

Valid for Submission

T39.91XA is a billable diagnosis code used to specify a medical diagnosis of poisoning by unspecified nonopioid analgesic, antipyretic and antirheumatic, accidental (unintentional), initial encounter. The code T39.91XA is valid during the fiscal year 2021 from October 01, 2020 through September 30, 2021 for the submission of HIPAA-covered transactions.

The ICD-10-CM code T39.91XA might also be used to specify conditions or terms like accidental overdose of non-opiate analgesics, accidental poisoning by analgesic, analgesics and non-steroidal anti-inflammatory drug overdose, antipyretic poisoning, overdose of analgesic drug , overdose of nonopioid analgesic, etc.

T39.91XA is an initial encounter code, includes a 7th character and should be used while the patient is receiving active treatment for a condition like poisoning by unspecified nonopioid analgesic antipyretic and antirheumatic accidental (unintentional). According to ICD-10-CM Guidelines an "initial encounter" doesn't necessarily means "initial visit". The 7th character should be used when the patient is undergoing active treatment regardless if new or different providers saw the patient over the course of a treatment. The appropriate 7th character codes should also be used even if the patient delayed seeking treatment for a condition.

Unspecified diagnosis codes like T39.91XA are acceptable when clinical information is unknown or not available about a particular condition. Although a more specific code is preferable, unspecified codes should be used when such codes most accurately reflect what is known about a patient's condition. Specific diagnosis codes should not be used if not supported by the patient's medical record.

ICD-10:T39.91XA
Short Description:Poisoning by unsp nonopi analgs/antipyr/antirheu, acc, init
Long Description:Poisoning by unspecified nonopioid analgesic, antipyretic and antirheumatic, accidental (unintentional), initial encounter

Code Classification

Replaced Code

This code was replaced in the 2021 ICD-10 code set with the code(s) listed below. The National Center for Health Statistics (NCHS) has published an update to the ICD-10-CM diagnosis codes which became effective October 1, 2020. This code was replaced for the FY 2021 (October 1, 2020 - September 30, 2021).


  • K59.03 - Drug induced constipation

Approximate Synonyms

The following clinical terms are approximate synonyms or lay terms that might be used to identify the correct diagnosis code:

Convert T39.91XA to ICD-9 Code

Information for Patients


Medication Errors

Medicines treat infectious diseases, prevent problems from chronic diseases, and ease pain. But medicines can also cause harmful reactions if not used correctly. Errors can happen in the hospital, at the health care provider's office, at the pharmacy, or at home. You can help prevent errors by

Food and Drug Administration


[Learn More in MedlinePlus]

Code History

  • FY 2021 - No Change, effective from 10/1/2020 through 9/30/2021
  • FY 2020 - No Change, effective from 10/1/2019 through 9/30/2020
  • FY 2019 - No Change, effective from 10/1/2018 through 9/30/2019
  • FY 2018 - No Change, effective from 10/1/2017 through 9/30/2018
  • FY 2017 - No Change, effective from 10/1/2016 through 9/30/2017
  • FY 2016 - New Code, effective from 10/1/2015 through 9/30/2016 (First year ICD-10-CM implemented into the HIPAA code set)